LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter



Tax deductible

The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.
In the United States, your donations are tax deductible.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » levaquin

 - UBBFriend: Email this page to someone!    
Author Topic: levaquin
linky123
Frequent Contributor (1K+ posts)
Member # 19974

Icon 1 posted      Profile for linky123     Send New Private Message       Edit/Delete Post   Reply With Quote 
Has anyone had peripheral neuropathy from levaquin or any other flouroquinolone?

I am aware of the tendon damage they cause, as I have experienced that myself.

Hubby had hernia surgery last week and they gave him an IV of levaquin during the surgery.

I tried to talk get them to consider an alternative, but of course no one would listen to me.

He's been having numbness in his right hand ever since.

He's also been on pain meds, so I guess this could be a side effect of those as well.

--------------------
'Come to me, all you who are weary and burdened, and I will give you rest.' Matthew 11:28

Posts: 2607 | From Hooterville | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
It gave me nerve pain .. so I would say YES.

http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/130342

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 94170 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Excellent thread Lymetoo posted by Judie.

Some addition articles are also found here:

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=131279;p=0

Levaquin
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Sorry to hear about this. The articles may be frightening. (May be? Are, I'm sure.) Still, there may be some things that could help.

If you happen to have a naturopathic in your area, they would be most likely to know what might be done now. I'm thinking in terms of nerve tissue support.

Vital, though, now would be gut support as levaquin can influence Clostridium difficile (C. diff). Mercola's article in the link set above discusses levaquin's connection with c. diff.

If he is also taking a PPI, that would be higher risk for c. diff.

The gut is also very much a nervous system connection, too. If the nervous system is affected, the gut is going to be as well, most likely.

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=131809;p=0

C difficile - prevention
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
I don't see a handy list of support methods or any articles by naturopathic doctors so it's still a good idea to find a ND for individualized suggestions. While it appears quite some sifting is required, there may be some good suggestions here:


http://floxiehope.com

FLOXIE HOPE

This site is to give HOPE to those who are suffering from Fluoroquinolone Toxicity Syndrome as a result of being poisoned by fluoroquinolone antibiotics – Cipro, Levaquin, Avelox, Floxin, etc.

It contains stories of healing.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
linky123
Frequent Contributor (1K+ posts)
Member # 19974

Icon 1 posted      Profile for linky123     Send New Private Message       Edit/Delete Post   Reply With Quote 
He's been taking probiotics for the past month or so to prevent c-diff.

Also, Mg supplements.

Unfortunately, no NDs here in Hooterville, so we are on our own.

Thanks for the links, Keebler [Smile]

--------------------
'Come to me, all you who are weary and burdened, and I will give you rest.' Matthew 11:28

Posts: 2607 | From Hooterville | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
Judie
Frequent Contributor (1K+ posts)
Member # 38323

Icon 1 posted      Profile for Judie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes. Even the FDA has a black box warning that levaquin gives persistent peripheral neuropathy.

It gave me it.

Posts: 2839 | From California | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
linky123
Frequent Contributor (1K+ posts)
Member # 19974

Icon 1 posted      Profile for linky123     Send New Private Message       Edit/Delete Post   Reply With Quote 
We went to the dr to get hubby checked out.

Took an x-ray of his neck which showed one of his discs pinching a nerve in his neck, causing the numbness in his fingers.

Apparently, during surgery, the anesthesiologists tilt the head way back to keep the airway open and sometimes it causes this kind of problem.

It's fairly common after surgery.

So, he's been prescribed anti inflammatories and physical therapy.

Never would have guessed.

--------------------
'Come to me, all you who are weary and burdened, and I will give you rest.' Matthew 11:28

Posts: 2607 | From Hooterville | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Oh ouch!! Glad they figured it out.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 94170 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


Home | Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Webmaster